Alert archive / Ohio / Lake Effect Snow Warnings in 2011

Lake Effect Snow Warning 1, NWS Cleveland, OH

January 6, 20114 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this lake effect snow warning at Jan 6, 2011, 9:45 PM EST for 4 counties in Ohio; Crawford County, Erie County, Pennsylvania. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2011, 9:45 PM EST (02:45 UTC)
Expired
Jan 7, 2011, 10:50 AM EST
In force
13 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS41 KCLE 070245
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
945 PM EST THU JAN 6 2011

OHZ013-014-PAZ002-003-071045-
/O.UPG.KCLE.WW.Y.0001.000000T0000Z-110107T1700Z/
/O.NEW.KCLE.LE.W.0001.110107T0245Z-110107T1700Z/
GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CHARDON...JEFFERSON...EDINBORO...
MEADVILLE
945 PM EST THU JAN 6 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

THE GENERAL SNOW ACROSS THE AREA WILL TRANSITION INTO LAKE EFFECT
SNOW SHOWERS THIS EVENING IN THE WAKE OF A COLD FRONT NOW TO OUR
EAST. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT AND
INTO FRIDAY MORNING.

SNOW ACCUMULATIONS OVERNIGHT WILL RANGE FROM 4 TO LOCALLY 6 INCHES
WHERE SNOW SHOWERS AND SQUALLS PERSIST. AN ADDITIONAL 1 TO 3
INCHES IS POSSIBLE THROUGH THE MORNING HOURS FRIDAY. WINDS WILL BE
FROM THE WEST AT 10 TO 20 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011-012-071045-
/O.NEW.KCLE.LE.W.0001.110107T0245Z-110107T1700Z/
CUYAHOGA-LAKE-
INCLUDING THE CITIES OF...CLEVELAND...MENTOR
945 PM EST THU JAN 6 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. 

THE GENERAL SNOW ACROSS THE AREA WILL TRANSITION INTO LAKE EFFECT
SNOW SHOWERS THIS EVENING IN THE WAKE OF A COLD FRONT NOW TO OUR
EAST. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT AND
INTO FRIDAY MORNING.

SNOW ACCUMULATIONS OVERNIGHT WILL RANGE FROM 1 TO 3 INCHES IN
WESTERN CUYAHOGA COUNTY UP TO LOCALLY 6 INCHES ACROSS EASTERN
CUYAHOGA COUNTY AND INLAND LAKE COUNTY.  AN ADDITIONAL 1 TO 3
INCHES IS POSSIBLE THROUGH THE MORNING HOURS FRIDAY. WINDS WILL
BE FROM THE WEST AT 10 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ089-PAZ001-071045-
/O.NEW.KCLE.LE.Y.0001.110107T0245Z-110107T1700Z/
ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...ASHTABULA...ERIE
945 PM EST THU JAN 6 2011

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. 

THE GENERAL SNOW ACROSS THE AREA WILL TRANSITION INTO LAKE EFFECT
SNOW SHOWERS THIS EVENING IN THE WAKE OF A COLD FRONT NOW TO OUR
EAST. THE LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT AND
INTO FRIDAY MORNING.

SNOW ACCUMULATIONS OVERNIGHT WILL RANGE FROM 3 TO LOCALLY 5 INCHES
WHERE SNOW SHOWERS PERSIST. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE
THROUGH THE MORNING HOURS FRIDAY. WINDS WILL BE FROM THE WEST AT
10 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$
3 follow-up statements
868 
WWUS41 KCLE 070830
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 AM EST FRI JAN 7 2011

OHZ011-013-014-PAZ002-003-071630-
/O.NEW.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/
/O.CON.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/
CUYAHOGA-GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...CHARDON...JEFFERSON...
EDINBORO...MEADVILLE
330 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING. A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT
UNTIL NOON EST TODAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS MORNING WITH AN
ADDITIONAL 3 TO LOCALLY 6 INCHES OF SNOW POSSIBLE BEFORE THE SNOW
ENDS BY EARLY AFTERNOON.

LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD
FRONT PUSHES ACROSS THE AREA.  THE SNOW WILL REDEVELOP TOWARD
MIDNIGHT TONIGHT WITH 6 TO LOCALLY 10 INCHES OF NEW SNOW POSSIBLE
BY DAYBREAK SUNDAY. THE HIGHER SNOW AMOUNTS ARE EXPECTED FROM
EASTERN CUYAHOGA COUNTY AND EAST ALONG THE HIGHER ELEVATIONS OF
GEAUGA AND ASHTABULA COUNTIES IN OHIO...AND INLAND ERIE AND
CRAWFORD COUNTIES IN PENNSYLVANIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. IF YOU WILL BE 
TRAVELING IN THE WATCH AREA BE PREPARED FOR RAPID CHANGES IN ROAD
AND VISIBILITY CONDITIONS.  STAY TUNED TO NOAA WEATHER RADIO AND
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-071630-
/O.CON.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/
LAKE-
INCLUDING THE CITY OF...MENTOR
330 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS
WITH AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW POSSIBLE BY NOON. THE
SNOW WILL END THIS AFTERNOON...HOWEVER...LAKE EFFECT SNOW SHOWERS
WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

OHZ089-PAZ001-071630-
/O.CON.KCLE.LE.Y.0001.000000T0000Z-110107T1700Z/
ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...ASHTABULA...ERIE
330 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS
WITH AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW POSSIBLE BY NOON. THE
SNOW WILL END THIS AFTERNOON...HOWEVER...LAKE EFFECT SNOW SHOWERS
WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE
AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

OHZ021>023-071630-
/O.NEW.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/
SUMMIT-PORTAGE-TRUMBULL-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN
330 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING. 

AN ADDITIONAL 1 TO 2 INCHES OF NEW SNOW IS POSSIBLE THIS MORNING
BEFORE THE SNOW COMES TO AND END BY EARLY AFTERNOON. THE BREAK IN
THE SNOW WILL SHORT LIVED. LAKE EFFECT SNOW SHOWERS WILL REDEVELOP
OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA. THE SNOW
IS EXPECTED TO CONTINUE UNTIL SUNDAY. AN ADDITIONAL 4 TO LOCALLY 8
INCHES OF NEW SNOW IS POSSIBLE BY DAYBREAK SUNDAY. THE HEAVIEST
SNOW AMOUNTS ARE EXPECTED ACROSS THE NORTHERN PORTIONS OF
SUMMIT...PORTAGE AND TRUMBULL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$
595 
WWUS41 KCLE 070958
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
458 AM EST FRI JAN 7 2011

OHZ089-PAZ001-071700-
/O.UPG.KCLE.LE.Y.0001.000000T0000Z-110107T1700Z/
/O.EXA.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/
ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...ASHTABULA...ERIE
458 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST TODAY.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS
WITH AN ADDITIONAL 3 TO LOCALLY 6 INCHES OF NEW SNOW POSSIBLE BY
NOON. THE VISIBILITIES WILL BE BELOW 1 MILE AT TIMES. THE SNOW
SHOWERS WILL MOVE INTO THE ERIE PENNSYLVANIA LAKESHORE DURING THE
MORNING COMMUTE. THE SNOW WILL END FROM WEST TO EAST BY AROUND NOON...
HOWEVER...LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS
ANOTHER COLD FRONT PUSHES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011-013-014-PAZ002-003-071800-
/O.CON.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/
/O.CON.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/
CUYAHOGA-GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...CHARDON...JEFFERSON...
EDINBORO...MEADVILLE
458 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY MORNING...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE
TONIGHT THROUGH SUNDAY MORNING. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THIS MORNING WITH AN
ADDITIONAL 3 TO LOCALLY 6 INCHES OF SNOW POSSIBLE BEFORE THE SNOW
ENDS BY EARLY AFTERNOON.

LAKE EFFECT SNOW SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD
FRONT PUSHES ACROSS THE AREA.  THE SNOW WILL REDEVELOP TOWARD
MIDNIGHT TONIGHT WITH 6 TO LOCALLY 10 INCHES OF NEW SNOW POSSIBLE
BY DAYBREAK SUNDAY. THE HIGHER SNOW AMOUNTS ARE EXPECTED FROM
EASTERN CUYAHOGA COUNTY AND EAST ALONG THE HIGHER ELEVATIONS OF
GEAUGA AND ASHTABULA COUNTIES IN OHIO...AND INLAND ERIE AND
CRAWFORD COUNTIES IN PENNSYLVANIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. IF YOU WILL
BE TRAVELING IN THE WATCH AREA BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.  STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-071700-
/O.CON.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/
LAKE-
INCLUDING THE CITY OF...MENTOR
458 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS
WITH AN ADDITIONAL 2 TO 4 INCHES OF NEW SNOW POSSIBLE BY NOON.
THE SNOW WILL END THIS AFTERNOON...HOWEVER...LAKE EFFECT SNOW
SHOWERS WILL REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES
ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA
WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS
OR UPDATES.

&&

$$

OHZ021>023-071800-
/O.CON.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/
SUMMIT-PORTAGE-TRUMBULL-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN
458 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY MORNING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY MORNING. 

AN ADDITIONAL 1 TO 2 INCHES OF NEW SNOW IS POSSIBLE THIS MORNING
BEFORE THE SNOW COMES TO AND END BY EARLY AFTERNOON. THE BREAK IN
THE SNOW WILL SHORT LIVED. LAKE EFFECT SNOW SHOWERS WILL
REDEVELOP OVERNIGHT AS ANOTHER COLD FRONT PUSHES ACROSS THE AREA.
THE SNOW IS EXPECTED TO CONTINUE UNTIL SUNDAY. AN ADDITIONAL 4 TO
LOCALLY 8 INCHES OF NEW SNOW IS POSSIBLE BY DAYBREAK SUNDAY. THE
HEAVIEST SNOW AMOUNTS ARE EXPECTED ACROSS THE NORTHERN PORTIONS
OF SUMMIT...PORTAGE AND TRUMBULL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$
129 
WWUS41 KCLE 071550
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1050 AM EST FRI JAN 7 2011

OHZ011-013-014-PAZ002-003-080000-
/O.CAN.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/
/O.CON.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/
CUYAHOGA-GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...CLEVELAND...CHARDON...JEFFERSON...
EDINBORO...MEADVILLE
1050 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY MORNING...
...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT
FROM LATE TONIGHT THROUGH SUNDAY MORNING. 

SNOW IS EXPECTED TO MOVE INTO THE AREA AGAIN TONIGHT...GRADUALLY
TRANSITIONING TO LAKE EFFECT SNOW SHOWERS ON SATURDAY AS ANOTHER
COLD FRONT PUSHES ACROSS THE AREA. THE SNOW WILL REDEVELOP TOWARD
MIDNIGHT TONIGHT WITH 6 TO LOCALLY 10 INCHES OF NEW SNOW POSSIBLE
BY DAYBREAK SUNDAY. THE HIGHER SNOW AMOUNTS ARE EXPECTED FROM
EASTERN CUYAHOGA COUNTY AND EAST ALONG THE HIGHER ELEVATIONS OF
GEAUGA AND ASHTABULA COUNTIES IN OHIO...AND INLAND ERIE AND
CRAWFORD COUNTIES IN PENNSYLVANIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. IF YOU WILL
BE TRAVELING IN THE WATCH AREA BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS.  STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012-089-PAZ001-071700-
/O.CAN.KCLE.LE.W.0001.000000T0000Z-110107T1700Z/
LAKE-ASHTABULA LAKESHORE-NORTHERN ERIE-
INCLUDING THE CITIES OF...MENTOR...ASHTABULA...ERIE
1050 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 

&&

$$

OHZ021>023-080000-
/O.CON.KCLE.LE.A.0001.110108T0600Z-110109T1700Z/
SUMMIT-PORTAGE-TRUMBULL-
INCLUDING THE CITIES OF...AKRON...RAVENNA...WARREN
1050 AM EST FRI JAN 7 2011

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY MORNING...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH SUNDAY MORNING. 

SNOW IS EXPECTED TO MOVE INTO THE AREA AGAIN TONIGHT...GRADUALLY
TRANSITIONING TO LAKE EFFECT SNOW SHOWERS ON SATURDAY AS ANOTHER
COLD FRONT PUSHES ACROSS THE AREA. THE SNOW IS EXPECTED TO
CONTINUE UNTIL SUNDAY. AN ADDITIONAL 4 TO LOCALLY 8 INCHES OF NEW
SNOW IS POSSIBLE BY DAYBREAK SUNDAY. THE HEAVIEST SNOW AMOUNTS ARE
EXPECTED ACROSS THE NORTHERN PORTIONS OF SUMMIT...PORTAGE AND
TRUMBULL COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 36 HOURS. STAY TUNED
TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER
DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Jan 6, 6:49 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Jan 6, 6:49 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
649 PM EST THU JAN 6 2011

.SYNOPSIS...
A COLD FRONT WILL FINISH CROSSING THE AREA THIS EVENING. A LARGE
TROUGH WILL REMAIN OVER THE GREAT LAKES REGION THROUGH THE WEEKEND
ALLOWING FOR PERIODIC SNOW SHOWERS. THIS TROUGH WILL PULL AWAY
MONDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
THE GENERAL LIGHT SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY. THERE
HAS BEEN SOME ENHANCEMENT IN THE SNOW FALL INTENSITY THIS
AFTERNOON...DUE TO THE COLD FRONT WITH THIS CLIPPER PRESENTLY
CROSSING THE AREA. AREAS ACROSS THE WEST WILL SEE A TAPERING IN
THE SNOW AFTER THIS EVENING...BUT ACROSS THE SNOWBELT THE LAKE
WILL BEGIN TO GET INVOLVED OVERNIGHT. H8 TEMPS COOL TO AROUND -16C
WITH THE UPPER TROUGH SWINGING THROUGH. WITH THIS HAVE ISSUED A
WINTER WEATHER ADVISORY FOR THE SNOWBELT. IT APPEARS THAT THE SNOW
SHOWERS WOULD TAPER OFF TOWARD NOON FOR THE AFTERNOON AS SOME
RIDGING WORKS OVERHEAD.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
THROUGH SATURDAY SCATTERED SNOW SHOWERS WILL OCCUR AREA WIDE WITH
THE MORE PERSISTENT SNOW SHOWERS TAKING PLACE ACROSS THE SNOWBELT.
CLOSED OFF UPPER LOW REMAINS OVER THE GREAT LAKES REGION THROUGH
THE WEEKEND...KEEPING THE BELOW NORMAL TEMPERATURES. WITH EACH
BIT OF ENERGY ROTATING AROUND THE LOW WILL BRING A FLARE UP IN
SNOW SHOWER ACTIVITY. WILL KEEP CHANCES OUTSIDE OF THE SNOWBELT IN
THE CHANCE CATEGORY...BUT WILL USE CATEGORICAL WORDING FOR THE
SNOWBELT. WINDS WILL CONTINUE TO SHIFT THROUGH SUNDAY WITH EACH
MINOR TROUGH SO EXPECTING SNOWFALL TO ADD UP A LITTLE EACH PERIOD.
KEPT AMOUNTS LIGHT FRIDAY WITH WSW FLOW WITH THAT TEMPORARY
RIDGING. LATE FRIDAY NIGHT INTO SUNDAY WILL HAVE MORE PERSISTENT
NW FLOW AND WILL HAVE TO CONTINUE TO WATCH POTENTIAL FOR
HEADLINES. BUT AFTER FRIDAY NIGHT/SATURDAY DRIER AIR BEGINS TO
PLAY A PART.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
HIGH PRESSURE IS EXPECTED TO BE BUILDING INTO THE REGION ON MONDAY.
THIS WILL BE SHORT LIVED AS THE NEXT STORM SYSTEM TAKES SHAPE TO OUR
SOUTH. THIS APPEARS THAT IT WILL BECOME ANOTHER EAST COAST STORM
WITH ONLY SOME LIGHT SNOW BACK OVER THE COUNTY WARNING AREA ON
TUESDAY. COLDER AIR WILL SPILL INTO THE AREA TUESDAY NIGHT INTO
WEDNESDAY WITH LAKE EFFECT SNOW DEVELOPING. THE LAKE EFFECT SNOW
WILL THEN CONTINUE INTO THURSDAY.

HIGH TEMPERATURES MONDAY THROUGH THURSDAY SHOULD REMAIN IN THE
MIDDLE AND UPPER 20S.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
LIGHT SNOW FROM CLIPPER SYSTEM WILL CONTINUE TO PUSH EAST OVER
EASTERN SITES THROUGH THIS EVENING. WESTERN AREAS ALREADY SEEING
SOME IMPROVING CONDITIONS EVEN TO VFR THIS EVENING. SOME IFR STILL
POSSIBLE AT CAK YNG AND ERI OVER THE NEXT SEVERAL HOURS...BUT
THINKING REMAINDER WILL BE IN MVFR TO VFR RANGE FOR CIGS. VIS WILL
GRADUALLY IMPROVE AS SNOW DECREASES.

CONDITIONS ARE EXPECTED TO TRANSITION TO LAKE EFFECT SNOW
SITUATION WITH NW WINDS TONIGHT SHIFT MORE TO SW ON FRIDAY. THIS
WILL KEEP SNOW SHOWERS CONFINED MORE TO THE EAST AND MAINLY AT
ERI. CLE WILL LIKELY SEE SOME SNOW SHOWERS BUT HEAVIEST WILL
REMAIN EAST. WESTERN SITES WILL HAVE TO WATCH FOR SOME FLURRIES
STRETCHING EAST FROM LAKE MICHIGAN BUT OTHERWISE LITTLE IMPACT
THERE DURING FRIDAY.

OUTLOOK...NON-VFR POSSIBLE THROUGH SATURDAY NIGHT...ESPECIALLY
NORTHEAST OHIO/NORTHWEST PENNSYLVANIA DUE TO SOME LAKE EFFECT
CLOUDS/SNOW SHOWERS.

&&

.MARINE...
WINDS WILL START TO INCREASE AGAIN LATER TONIGHT OUT OF THE
SOUTHWEST AND THEN SHIFT TO A NORTHWEST DIRECTION ON FRIDAY.
UNFORTUNATELY...WITH INCREASING WINDS COMES SMALL CRAFT ADVISORY
CRITERIA. WAVES WILL BE BUILDING TO BETWEEN 4 AND 5 FEET TONIGHT AND
CONTINUE INTO FRIDAY MORNING AND EARLY AFTERNOON. GOOD NEWS IS THAT
THE WINDS WILL DIMINISH IN THE AFTERNOON AND LIKELY ALLOW SMALL
CRAFT ADVISORY TO BE DROPPED. FLOW DIMINISHES QUITE A BIT FRIDAY
NIGHT AND WINDS GO LIGHT AND VARIABLE. THIS TOO WILL BE SHORT LIVED
AS WINDS INCREASE AGAIN SATURDAY NIGHT AND CONTINUE INTO MONDAY
MORNING. THE FLOW DIMINISHES MONDAY AFTERNOON BUT REMAINS
NORTHERLY.  POSSIBILITY EXISTS THAT SMALL CRAFT ADVISORIES WILL
LIKELY NEED TO BE EXTENDED INTO TUESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR OHZ013-014.
PA...WINTER WEATHER ADVISORY UNTIL NOON EST FRIDAY FOR PAZ002-003.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EST FRIDAY FOR LEZ145>149.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...OUDEMAN
SHORT TERM...OUDEMAN
LONG TERM...MULLEN
AVIATION...ABE
MARINE...LOMBARDY
Hazardous weather outlook, Jan 6, 7:14 AM EST, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
714 AM EST THU JAN 6 2011

LEZ061-142>149-162>169-OHZ003-006>010-017>019-027>030-036-037-047-
071215-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-MARION-MORROW-KNOX-
714 AM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-020>023-031>033-038-089-PAZ001>003-071215-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
714 AM EST THU JAN 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LAKE EFFECT SNOW SHOWERS WILL DEVELOP TONIGHT. TWO TO FOUR INCHES
OF SNOW MAY FALL IN THE SNOW BELT WITH LOWER AMOUNTS ELSEWHERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

LAKE EFFECT SNOW SHOWERS WILL CONTINUE INTO SUNDAY. SOME LOCATIONS
MAINLY IN THE SNOW BELT MAY ACCUMULATE OVER 6 INCHES OF SNOW FROM
FRIDAY INTO SUNDAY. THE SNOW SHOWERS WILL BE OFF AN ON DEPENDING
ON THE WIND DIRECTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 9:45 PM ESTLake Effect Snow AdvisoryCLEAshtabula7 hr
Jan 7, 3:30 AM ESTLake Effect Snow WatchCLEAshtabula, Cuyahoga, Geauga, Portage, Summit, Trumbull24 hr
Jan 7, 3:18 PM ESTLake Effect Snow WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more44 hr

Nearby

Lake Effect Snow Warnings in Ohio, 2011Lake Effect Snow Warnings in Pennsylvania, 2011Every lake effect snow warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.